Wyoming, 2013

High Wind in Wyoming, June 13, 2013

June 13, 2013 · NWS SLC · 1 event in 1 county or zone

The same strong, but dry, cold front that moved through Utah on June 13 also entered southwest Wyoming. This front produced strong gusty winds across Uinta County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

The same strong, but dry, cold front that moved through Utah on June 13 also entered southwest Wyoming. This front produced strong gusty winds across Uinta County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 13, 10:30 AM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 13, 10:30 AM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1130 AM MDT THU JUN 13 2013

.UPDATE...UPDATE AVIATION SECTION.

&&

.SYNOPSIS...A WARM AND DRY SOUTHWEST FLOW WILL CONTINUE THROUGH THIS
AFTERNOON. A DRY BUT FAIRLY STRONG COLD FRONT WILL CROSS NORTHERN
AND CENTRAL UTAH THIS AFTERNOON AND EVENING. DRY AND MILD SOUTHWEST
FLOW WILL RETURN FOR THE WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...A PACIFIC TROUGH IS MOVING INTO THE GREAT BASIN
TODAY...WITH MUCH OF UTAH AND SOUTHWEST WYOMING IN THE WARM
SECTOR AND SOUTHWESTERLY FLOW AHEAD OF THE TROUGH THIS MORNING.
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE NORTHERN
HALF OF THE FORECAST AREA EARLY THIS MORNING...AS A SHORTWAVE IN
THE SOUTHWESTERLY FLOW MOVED THROUGH THE REGION. MOST OF THESE
SHOWERS HAVE MOVED OUT OF THE CWA TO THE NORTH AND EAST AS OF
15Z. A BREAK IN CONVECTIVE ACTIVITY IS LIKELY THROUGH LATE MORNING
AND EARLY AFTERNOON...BUT ISOLATED THUNDERSTORMS WILL STILL BE
POSSIBLE THIS AFTERNOON WITH SOME LINGERING MOISTURE AND
INSTABILITY...PARTICULARLY ACROSS NORTHWEST UTAH.

THE COLD FRONT ASSOCIATED WITH THIS TROUGH HAS STALLED ACROSS FAR
NORTHWEST UTAH THIS MORNING...AND IS EXPECTED TO PUSH THROUGH MUCH
OF THE FORECAST AREA IN EARNEST THIS AFTERNOON AND EVENING. THIS
WILL BRING A SIGNIFICANTLY COOLER AIRMASS TO THE NORTHERN TWO-
THIRDS OF THE CWA BY FRIDAY MORNING...WITH HIGHS FRIDAY LIKELY TO
BE NEAR OR EVEN BELOW NORMAL IN MANY LOCATIONS.

ISSUED A QUICK UPDATE TO THE FORECAST THIS MORNING TO INCREASE
THE AREA WHERE THUNDERSTORMS ARE MENTIONED THIS
AFTERNOON...ACROSS PRIMARILY THE WEST DESERT AND FAR NORTHERN
UTAH. OTHERWISE...THE FORECAST LOOKS GOOD AND NO FURTHER UPDATES
ARE ANTICIPATED FOR THIS MORNING.

&&

.AVIATION...GUSTY SOUTHERLY WINDS CONTINUE AT THE SLC TERMINAL.
OGDEN HAS RECENTLY SHIFTED TO THE SOUTHWEST...AND WILL CONTINUE TO
MONITOR TRENDS TO THE NORTH AND WEST FOR ANY WIND SHIFTS. BEST
FORECAST AT THIS TIME IS A WEST TO NORTHWEST WIND SHIFT IS
EXPECTED BETWEEN 1930-2030Z. THERE IS A 30 PERCENT CHANCE THE WIND
SHIFT COULD COME THROUGH AS EARLY AS 1830Z.

&&

.FIRE WEATHER...THE COLD FRONT STRENGTHENING JUST TO THE WEST OF
NORTHWEST UTAH WILL ENTER THE STATE THIS AFTERNOON. THE RESULT OF
THE ADVANCING FRONT WILL BE TO MAINTAIN BREEZY...WARM AND VERY DRY
CONDITIONS ACROSS THE SOUTHERN AND CENTRAL FIRE DISTRICTS HEADING
INTO THE WEEKEND. FUELS ACROSS ALL OF THE SOUTHWEST FIRE ZONES HAVE
NOW REACHED CRITICAL LEVELS...SO RED FLAG WARNINGS HAVE BEEN ISSUED
TO COVER THE WINDS/LOW RH CONDITIONS EXPECTED THROUGH LATE THIS
EVENING.

CONVECTION DID FIRE UP AHEAD OF THE FRONT OVER THE NORTHERN THIRD OF
THE STATE OVERNIGHT THROUGH EARLY THIS MORNING. THIS ACTIVITY WILL
DECREASE A BIT LATER THIS MORNING...THEN LIKELY DEVELOP AGAIN ALONG
THE FRONTAL BOUNDARY AND OVER THE NORTHERN MOUNTAINS LATER THIS
AFTERNOON THROUGH ABOUT MID-EVENING. WETTING RAINS ARE NOT EXPECTED
WITH GUSTY WINDS THE PRIMARY ISSUE WITH ANY CONVECTION.

SIGNIFICANTLY COOLER TEMPS WILL TRAIL THE COLD FRONT THROUGH CENTRAL
UTAH FRIDAY. THIS FRONTAL BOUNDARY MAY STALL JUST NORTH OF THE
ARIZONA BORDER...WITH WINDS AND LOW HUMIDITIES ONCE AGAIN AN ISSUE
FOR THE EXTREME SOUTHERN FIRE ZONES. EXTENSIONS OF CURRENT FIRE
WEATHER HIGHLIGHTS MAY BECOME NECESSARY WITH THE AFTERNOON FORECAST
PACKAGE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 9000 FEET
     FOR UTZ496.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ498.

     WIND ADVISORY FROM NOON TO 11 PM MDT FRIDAY FOR
     UTZ014>016-019-020.

     WIND ADVISORY FROM NOON TO 11 PM MDT FRIDAY FOR UTZ003>005.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET
     FOR UTZ495.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ497.

WY...NONE.
&&

SCHOENING/CONGER/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 13, 3:47 AM MST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
447 AM MDT THU JUN 13 2013

UTZ001>016-019>021-517-518-WYZ021-141200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
447 AM MDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS AND A DRY AIRMASS WILL BRING CRITICAL FIRE
WEATHER CONDITIONS TO SOUTHWEST AND SOUTH-CENTRAL UTAH THIS AFTERNOON
AND EVENING. THIS WILL ALSO KEEP TEMPERATURES QUITE WARM ACROSS
THE AREA.

MEANWHILE...A DRY COLD FRONT MAY BRING STRONG NORTHWEST WINDS TO
THE NORTHERN OUTLOOK AREA THIS AFTERNOON INTO TONIGHT.

ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS
AND NORTHERN VALLEYS TODAY MAY ALSO BE ACCOMPANIED BY STRONG OUTFLOW
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARM...DRY AND LOCALLY BREEZY CONDITIONS WILL RETURN TO THE OUTLOOK
AREA ONCE AGAIN OVER THE WEEKEND AND WILL PERSIST INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Uinta

When
June 13, 1:00 PM MST
Where
Uinta forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
41.288, -110.548 (the zone’s center; the record gives no point)

The Evanston, Wyoming ASOS recorded a peak wind gust of 61 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465538.